Alert archive / Alabama / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Oct 30, 2019, 3:37 PM CDT for Baldwin County, Clarke County, Mobile County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2019, 3:37 PM CDT (20:37 UTC)
- Expired
- Oct 30, 2019, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Clarke County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted.
135
WGUS54 KMOB 302037
FFWMOB
ALC003-025-097-310230-
/O.NEW.KMOB.FF.W.0026.191030T2037Z-191031T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
337 PM CDT Wed Oct 30 2019
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Northeastern Mobile County in southwestern Alabama...
Northwestern Baldwin County in southwestern Alabama...
Southern Clarke County in southwestern Alabama...
* Until 930 PM CDT.
* At 334 PM CDT, Doppler radar indicated 1 to 2 inches in the past
hour, 2 to 4 inches during the pasty three horus and 4 to 6 inches
of rain today across the warned area. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Chunchula, Stockton, Axis, Mount Vernon and Movico.
LAT...LON 3084 8820 3103 8820 3128 8769 3127 8768
3107 8765
$$1 follow-up statement
169
WGUS74 KMOB 302121
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
421 PM CDT Wed Oct 30 2019
ALC003-025-097-310230-
/O.CON.KMOB.FF.W.0026.000000T0000Z-191031T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-Baldwin AL-Clarke AL-
421 PM CDT Wed Oct 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND SOUTHERN CLARKE
COUNTIES...
At 420 PM CDT, Doppler radar indicated heavy rain across the warned
area. Doppler radar indicated 1 to 2 inches in the past hour, 2 to
4 inches during the past three hours and 4 to 6 inches of rain today
across the warned area. Flash flooding is expected to begin
shortly. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Chunchula, Stockton, Axis, Mount Vernon and Movico.
LAT...LON 3084 8820 3103 8820 3128 8769 3127 8768
3107 8765
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 12:39 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 30, 12:39 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1239 PM CDT Wed Oct 30 2019
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Showers with isolated thunderstorms continue across
much of the area as a warm front moves northward across the area.
Some storms have shown rotation especially offshore and areas
near the coast will have to be watched for isolated tornadoes as
these cells move inland. /13
&&
.AVIATION...
18Z issuance...IFR to MVFR cigs and visbys can be expected with
numerous showers and isolated thunderstorms through tonight. IFR
ceilings continue Thursday morning as a cold front moves across
the area. /13
&&
PREV DISCUSSION... /issued 455 AM CDT Wed Oct 30 2019/
NEAR TERM /Now Through Wednesday night/...A warm front that has
been just offshore overnight will be moving onshore this morning.
Showers and thunderstorms will continue to ride up and over this
boundary as it lifts inland today in response to a large, positively
tilted mid level trough moving out of the four corners region to
the central plains. As the storms are interacting with the warm
frontal boundary there have been a few low topped storms showing
some rotation this morning, and expect that this trend to continue
along the boundary today. With the warm front lifting north, and
a cold front off to our west, a more unstable airmass is expected
over our area with MLCAPE of 500-900 J/KG or so across most of the
area, but possibly as high as 1200 J/KG over the western Florida
panhandle this morning. This marginal CAPE due to ample low level
moisture and veering winds with height suggest some storms could
produce locally damaging winds, and perhaps a brief, weak tornado
(especially in the vicinity of the warm frontal boundary).
However, lapse rates generally below 6 C/KM will hamper overall
severe potential. SPC does have most of our area outlooked with a
Marginal risk of severe weather today, but again this threat is
relatively low. There is also a marginal risk of excessive
rainfall across our area today and tonight, and localized heavy
rainfall and some nuisance type flooding in low lying and flood
prone areas is possible. The cold front mentioned earlier will
move east toward the forecast area this evening and be on the
doorstep of our MS counties by around midnight and then around the
I-65 corridor by around sunrise Thursday morning. Periods of rain,
showers and thunderstorms will continue across the area until this
cold front moves east of the area. Highs today remaining in the
mid and upper 70s for most locations, near 80s some coastal
locations. Lows tonight cooling into the lower 60s over our far
northwestern zones as the cold front moves east of that area this
evening, but will be in the upper 60s to lower 70s over the
remainder of the area. With moderate swell height and swell period
still occurring over the open Gulf waters, combined with tidal
ranges better than 1 ft and continued persistent onshore flow, we
have upgraded to a High Risk for rip currents for today and
Thursday. /12
SHORT TERM /Thursday Through Friday night/...The cold front is
expected to be east of our area by late Thursday, with rains
ending and much cooler air moving in Thursday night and Friday.
Highs Friday ranging from the mid 50s northwest to lower 60s
southeast. Lows both Thursday night and Friday nights in the mid
to upper 30s interior and low to mid 40s coastal. /12
LONG TERM /Saturday Through Tuesday/...Synoptic scale surface
high will control the local weather pattern with rain-free
weather over the weekend. A small chance of showers may return to
the southern zones by Tuesday. Latest gridded high temperatures
show that Saturday and Sunday's numbers will be similar to those
of Friday. Highs to gradually modify/warm heading into the
beginning of next week. Overnight lows to remain chilly in the
mid/upper 30s inland and mid/upper 40s coastal over the weekend
and warming into the upper 40s to mid/upper 50s by Tuesday. /12
MARINE...A moderate southerly flow will continue through early
Thu as a warm front lifts north over the marine area today followed
by a strong cold front approaching from the northwest late tonight
and early Thu. Widespread rain with isolated embedded thunderstorms
will continue through early Thu and a few strong thunderstorms
will also be possible through early Thu. The cold front is
expected to move east across the marine area by Thu afternoon,
leading to a strong offshore flow late Thu through Sat. Hazardous
wind and wave conditions will be likely in the wake of the cold
front likely resulting in Small Craft conditions Thu night through
Fri, and possibly over the weekend as reinforcing cold air continues
to move south over the north central Gulf. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday evening for ALZ265-266.
FL...High Rip Current Risk through Thursday evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 30, 6:34 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 634 AM CDT Wed Oct 30 2019 ALZ265-266-FLZ202-204-206-311145- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 634 AM CDT Wed Oct 30 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. A warm front will lift north across the forecast area today, producing widespread rain, showers and thunderstorms across the region. Some of the storms could be strong to marginally severe, with damaging winds being the primary threat but an isolated, weak tornado is possible, especially in the vicinity of the warm frontal boundary. Periods of heavy rain will be likely today and tonight as well, possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is now a High Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will be moving east across the region Thursday morning and then east of the area by mid Thursday afternoon. Showers and thunderstorms will be possible just ahead of the cold front but ending with the cold frontal passage. A few of those storms could be strong as well. A High Risk of rip currents continues along the Gulf beaches of Alabama and the western Florida panhandle through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 634 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A warm front will lift north across the forecast area today, producing widespread rain, showers and thunderstorms across the region. Some of the storms could be strong to marginally severe, with damaging winds being the primary threat but an isolated, weak tornado is possible, especially in the vicinity of the warm frontal boundary. Periods of heavy rain will be likely today and tonight as well, possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is now a High Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will be moving east across the region Thursday morning and then east of the area by mid Thursday afternoon. Showers and thunderstorms will be possible just ahead of the cold front but ending with the cold frontal passage. A few of those storms could be strong as well. A High Risk of rip currents continues along the Gulf beaches of Alabama and the western Florida panhandle through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-311145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 634 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous winds and wave possible today and tonight, especially in the vicinity of showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous wind and wave conditions will be likely in the wake of a cold front late Thursday night through Friday and possibly continuing into the weekend.
In the hours before
Special weather statement, Oct 30, 12:16 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1216 PM CDT Wed Oct 30 2019
ALZ261-262-301800-
Baldwin Inland AL-Mobile Inland AL-
1216 PM CDT Wed Oct 30 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 100 PM
CDT...
At 1215 PM CDT, the strong thunderstorm was located over Chunchula,
or 7 miles northwest of Satsuma, moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis and I65 And AL 158.
LAT...LON 3080 8802 3080 8824 3098 8826 3104 8796
3082 8792 3080 8793 3080 8792 3079 8792
3079 8797 3080 8797 3079 8799 3080 8799
3079 8802
TIME...MOT...LOC 1715Z 264DEG 12KT 3090 8818Special weather statement, Oct 30, 3:01 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Wed Oct 30 2019
ALZ263-265-302100-
Mobile Coastal AL-Mobile Central AL-
301 PM CDT Wed Oct 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 400 PM CDT...
At 259 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Tanner Williams to Big Point to 7
miles south of Moss Point, and moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Bayou La Batre, Semmes, Tanner Williams, I65
And I165, Coden, Mobile Regional Airport and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8825 3039 8829 3037 8831 3041 8835
3039 8839 3078 8840 3078 8801 3069 8803
3070 8803 3075 8804 3074 8805 3068 8804
3057 8809 3035 8812 3035 8819 3038 8824
3034 8826
TIME...MOT...LOC 1959Z 267DEG 18KT 3073 8845 3058 8848 3032 8851Special weather statement, Oct 30, 3:26 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
326 PM CDT Wed Oct 30 2019
FLZ205-302115-
Okaloosa Inland FL-
326 PM CDT Wed Oct 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 415 PM CDT...
At 326 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles east of Roeville to 13 miles northwest of
Ocean City to 9 miles northwest of Wright, and moving northeast at 35
mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview, Baker and Laurel Hill.
LAT...LON 3050 8680 3070 8679 3099 8650 3099 8639
3073 8639
TIME...MOT...LOC 2026Z 225DEG 32KT 3062 8680 3059 8676 3054 8677
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Oct 30, 2:15 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 30, 2:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 62 min |
| Oct 30, 2:31 AM CDT | Special Marine Warning | MOB | 69 min | |
| Oct 30, 2:53 AM CDT | Tornado Warning | MOB | Mobile | 7 min |
| Oct 30, 3:06 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 54 min |
| Oct 30, 3:09 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 30, 3:14 AM CDT | Special Marine Warning | MOB | 29 min | |
| Oct 30, 3:29 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Oct 30, 3:51 AM CDT | Special Marine Warning | MOB | 114 min | |
| Oct 30, 4:35 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 38 hr |
| Oct 30, 5:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 30, 6:37 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 30, 7:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Oct 30, 7:50 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 55 min |
| Oct 30, 8:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Oct 30, 8:42 AM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Oct 30, 8:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 30, 9:18 AM CDT | Special Marine Warning | MOB | 27 min | |
| Oct 30, 9:29 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Oct 30, 9:40 AM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Oct 30, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 6 days |
| Oct 30, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Oct 30, 10:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Oct 30, 11:34 AM CDT | Special Marine Warning | MOB | 26 min | |
| Oct 30, 12:09 PM CDT | Special Marine Warning | MOB | 36 min | |
| Oct 30, 12:13 PM CDT | Special Marine Warning | MOB | 32 min | |
| Oct 30, 12:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Oct 30, 12:24 PM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Oct 30, 12:53 PM CDT | Special Marine Warning | MOB | 97 min | |
| Oct 30, 1:12 PM CDT | Special Marine Warning | MOB | 35 min | |
| Oct 30, 1:41 PM CDT | Special Marine Warning | MOB | 10 min | |
| Oct 30, 1:57 PM CDT | Special Marine Warning | MOB | 69 min | |
| Oct 30, 2:43 PM CDT | Areal Flood Advisory | MOB | Mobile | 6 hr |
| Oct 30, 3:01 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Oct 30, 3:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Oct 30, 3:18 PM CDT | Small Craft Advisory | MOB | 45 hr | |
| Oct 30, 3:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Oct 30, 3:51 PM CDT | Special Weather Statement | MOB | Baldwin | 54 min |
| Oct 30, 4:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 30, 5:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 30, 5:16 PM CDT | Special Marine Warning | MOB | 29 min | |
| Oct 30, 5:17 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Oct 30, 5:21 PM CDT | Special Marine Warning | MOB | 84 min | |
| Oct 30, 6:17 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Oct 30, 6:46 PM CDT | Special Marine Warning | MOB | 89 min |
Nearby
Flash Flood Warnings in Alabama, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.